Welcome to the depression forum!!!
I think antidepressants are the next best thing being you can't take hormones. I took hormones for a long time until I had to have surgery on my breast, then the doctor took me off of them and put me on antidepressants.
If you get any side effects from this med, generally they are during the first two weeks taking them. Unless you are like me and have the medication work good and about two months into it, I would get the side effects. So it is touch and go with meds. The best thing you can do is try it. If you don't like it, you can always stop. But as I stated above, the side effects usually occur during the first two weeks of taking the medication.
I also take a mood stabilizer. That helps me a lot. I have gone through manopause. Well, I haven't cycled in about a year and a half. So you never know what is oging to happen. I just hope that I am done. I had perimenopause bad. But the actual menopause seemed to go smoothly. No night sweats anymore. I had them terrible. No moodiness since the abilify.
There might be some herbals that you could take. I would look it up on the internet and see. I hope that there are some answers for you.
Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression, allergies